Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 299, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 11, 2000, 7:55 PM CDT for Miami County, Kansas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 7:55 PM CDT (00:55 UTC)
- Expired
- Sep 11, 2000, 9:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Miami County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 8:40 PM CDT | Thunderstorm Wind 52 E | Hillsdale, KS | Law enforcement officials reported downed trees and power lines west of Hillsdale. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 3268 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 120056 SVRMCI KSC121-120200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 755 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MIAMI COUNTY IN EAST CENTRAL KANSAS THIS INCLUDES THE CITY OF PAOLA * UNTIL 900 PM CDT * AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF HILLSDALE...OR ABOUT 11 MILES NORTHWEST OF PAOLA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HILLSDALE AT 815 PM CDT PAOLA AT 820 PM CDT SOMERSET AT 835 PM CDT LOUISBURG AT 845 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LtOCALIZED FLOODING OF LOW LYING AREAS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 1:53 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Sep 11, 1:53 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 153 PM CDT MON SEP 11 2000 MAIN FORECAST CONCERNS FOR THE AFTERNOON PACKAGE ARE WITH PRECIPITATION CHANCES TONIGHT...AND TEMPERATURES THE NEXT SEVERAL DAYS WITH COLDER AIR MOVING BACK IN. MODELS SEEM TO BE HANDLING TIMING OF UPPER SHORT WAVE MOVING THROUGH NORTHERN PLAINS AND THE ASSOCIATED SURFACE FRONT RATHER WELL. SURFACE WINDS HAVE BEEN OUT OF THE SOUTH SOUTHWEST ACROSS THE FORECAST AREA THIS MORNING...AND HAVE NOT SHOWN MUCH SIGNS OF BACKING. WINDS HAVE BACKED IN EASTERN KANSAS WITH BETTER CONVERGENCE SHOWING UP IN AREAS SOUTH OF MANHATTAN ALONG A PREFRONTAL TROUGH. LIKE AVN AND RUC IDEA OF BREAKING OUT PRECIP IN NORTHEAST KANSAS BEFORE 00Z. OTHERWISE... WILL GO ALONG WITH SPC IDEA OF SQUALL LINE DEVELOPING WITH FRONT. SOME QUESTION ON WHETHER THIS WILL BE GOING BY THE TIME THE FRONT ENTERS NORTHWEST MISSOURI THIS AFTERNOON. WILL KEEP AN EYE ON DEVELOPMENT AND SHADE POPS TO FIT THE SITUATION BEFORE SENDING ZONES. AREAS THAT WILL NOT SEE FRONT MOVING IN UNTIL THIS EVENING LOOK TO HAVE A GOOD SHOT OF MEASURABLE PRECIP WITH STRONG FRONTOGENISIS AT LOWER LEVELS. FRONT WILL BE RUNNING INTO PLENTY OF SURFACE MOISTURE AND AREA WILL BE SEEING INCREASING MOISTURE AT MID LEVELS AS UPPER SHORT WAVE MOVES THROUGH. HAVE ENOUGH CONFIDENCE THAT WILL UPS POPS A BIT FROM CURRENT ZONE PACKAGE IN EASTERN AND SOUTHERN PORTIONS OF FORECAST AREA. FRONT SHOULD SWEEP OUT OF FORECAST AREA BY TUESDAY MORNING...WITH MORE SEASONABLE TEMPS MOVING IN. LOOKING AT LOWS THIS MORNING BEHIND FRONT...AND WHERE TEMPS ARE CURRENTLY SITTING...THINK THE GUIDANCE NUMBERS ARE A LITTLE SLOW ON PICKING UP ON THE COLD AIR TONIGHT...SO WILL TREND SLIGHTLY COOLER. TEMPS SHOULD STRUGGLE ON TUESDAY WITH CAA. GUIDANCE NUMBERS MAY BE A SHADE TOO WARM...BUT WILL NOT DEVIATE TOO MUCH...SINCE SHOULD HAVE PLENTY OF SUNSHINE. FURTHER OUT...MRF STILL BRINGING A FRONT THROUGH ON THURSDAY AND TRIES TO BREAK OUT SOME RAIN. CANADIAN KEEPS IT DRY. DO NOT HAVE THE CONFIDENCE ON THE MOISTURE BEING AVAILABLE FOR MUCH RAIN WITH THE NEXT FRONT SO WILL HOLD OFF @MENTION OF ANY RAIN AT THIS POINT. .EAX...NONE. PC
In the hours before
Local storm report, Sep 11, 7:00 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY. LOCATION....
0655 PM LEAVENWORTH KS 1.75 INCH HAIL
09/11/00 LEAVENWORTH REPORTED BY OFF-DUTY
NWS EMPLOYEE.
JULYLocal storm report, Sep 11, 7:21 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
721 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0713 PM CAMDEN PT MO 1.75 INCH HAIL
09/11/00 PLATTE REPORTED BY PUBLIC.
GOLFBALL SIZE HAIL ALSO
wREPORTED IN EDGERTON.
JULYSpecial weather statement, Sep 11, 7:30 PM CDT, 25 minutes before
KSZ025-102-MOZ002>005-011-012-120115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 730 PM CDT MON SEP 11 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 731 HAS BEEN CANCELLED FOR PARTS OF NORTHEAST KANSAS AND NORTHWEST MISSOURI... THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN NORTHEAST KANSAS... ATCHISON DONIPHAN IN WEST CENTRAL MISSOURI... NODAWAY ~ ANDREW HARRISON GENTRY WORTH HOLT THE SEVERE THUNDERSTORMS THAT AFFECTED THE AREA EARLIER THIS EVENING...HAVE MOVED EAST OF THE AREA. THE THREAT OF THUNDERSTORM ACTIVITY HAS ENDED. 24
Local storm report, Sep 11, 7:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
743 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0612 PM HAMILTON MO 70 MPH TSTM GUST
09/11/00 CALDWELL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0640 PM CHILLICOTHE MO WIND DAMAGE
09/11/00 LIVINGSTON TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
0725 PM 1 E DE SOTO KS 1.75 INCH HAIL AND
09/11/00 JOHNSON d 70 MPH WIND. REPORTED BY EMERGENCY MANAGEMENT.
JULYLocal storm report, Sep 11, 7:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
747 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM KEARNEY MO 1 INCH HAIL
09/11/00 CLAY REPORTED BY PUBLIC.
JULYLocal storm report, Sep 11, 7:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
755 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 6 N KNOXVILLE MO .88 INCH HAIL
09/11/00 RAY
JULYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:04 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 71 min |
| Sep 11, 7:41 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 79 min |
| Sep 11, 8:13 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 47 min |
| Sep 11, 9:50 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.